Welcome to the Podiatry Arena forums

You are currently viewing our podiatry forum as a guest which gives you limited access to view all podiatry discussions and access our other features. By joining our free global community of Podiatrists and other interested foot health care professionals you will have access to post podiatry topics (answer and ask questions), communicate privately with other members, upload content, view attachments, receive a weekly email update of new discussions, access other special features. Registered users do not get displayed the advertisements in posted messages. Registration is fast, simple and absolutely free so please, join our global Podiatry community today!

  1. Everything that you are ever going to want to know about running shoes: Running Shoes Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
  2. Have you considered the Critical Thinking and Skeptical Boot Camp, for taking it to the next level? See here for more.
    Dismiss Notice
  3. Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
Dismiss Notice
Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
Dismiss Notice
Have you liked us on Facebook to get our updates? Please do. Click here for our Facebook page.
Dismiss Notice
Do you get the weekly newsletter that Podiatry Arena sends out to update everybody? If not, click here to organise this.

phenol flare

Discussion in 'Introductions' started by karen, Apr 28, 2010.

  1. karen

    karen Welcome New Poster


    Members do not see these Ads. Sign Up.
    hi guys.
    have a guy who is 6weeks post op tna..
    previously infected and ab's taken.. which appeared to clear the pain/swelling etc.. the nail bed actually looks fairly good but he has a very pronounced, red area just proximal to the matrix area.. this is extremely painful.. have requested further ABs (precautionary really) but he has IBS so is fairly reluctant to take anything..
    am wondering if he's reacted to phenol, i didn't actually do the surgery, but there is nothing in notes to indicate any problems on the day..
    we're both getting a little frustrated by the non-resolution..
    any one any idea's what to do/suggest next..
    karen
     
  2. Hi Karen 1st :welcome: to Podiatry Arena.

    Check out this thread the answer might be in there for you. It does sound like a Phenol burn/reaction a little time an some antibiotic cream should help.

    But look in here there maybe more advice. http://www.podiatry-arena.com/podiatry-forum/showthread.php?t=11017&highlight=phenol+burn
     
  3. karen

    karen Welcome New Poster

    hi michael
    thanks for that..
    will see how he is next week after further AB use..
     
  4. cornmerchant

    cornmerchant Well-Known Member

    Hi Karen

    Stick with it-some patients take a lot longer to heal, and rarely need AB as they are healing from the phenol burn as much as anything, unless there are obvious signs of infection.
    Check his shoes as sometimes pressure on the wound perpetuates weeping and soreness.

    Cornmerchant
     
Loading...

Share This Page